MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO LOOP T-BAR ELECTRODE W20 D20; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO LOOP T-BAR ELECTRODE W20 D20; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Catalog Number 0703320020
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device discarded.
 
Event or Problem Description
It was reported that during a lletz (large loop excision of the transformation zone) procedure, the loop t-bar electrode burnt and a replacement was used to complete the procedure.It was also reported that during a follow up visit, the patient informed the surgeon that she received a second degree burn to the right gluteal region, 10cm in length, which is currently healing without treatment but is expected to leave a scar.
 
Additional Manufacturer Narrative
The device was not returned for investigation.The quality investigation is complete.
 
Event or Problem Description

Brand Name
LOOP T-BAR ELECTRODE W20 D20
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7971641
Report Number0001811755-2018-01746
Device Sequence Number13503107
Product Code GEI
UDI-Device Identifier37613327297868
UDI-Public37613327297868
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K153679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0703320020
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;